MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-35-260
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: erbe electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation evaluation: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a sphincterotomy, the physician used a cook fusion omni-tome pre-loaded sphincterotome.The peeling of the catheter was very bad [difficulty splitting].They needed to use a new product.There was no reportable information at this time.Complaint form received on (b)(6) 2018: after cutting the papilla, they tried to do the exchange.It was not possible to do the peeling correctly.They lost the wire [lost wire guide access] and they needed to recannulate with another sphincterotome.
 
Additional Manufacturer Narrative
This report is being sent to correct date received by manufacturer, which was incorrectly omitted.The section is be corrected from blank to 20-jul-2018.Continued from section concomitant medical product: erbe electrosurgical generator.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The entire breakthrough channel had been utilized and the associated wire guide was not included in the return which made it difficult to perform a complete functional test.During a visual examination, it was observed that the catheter had ripples in several areas confirming difficulty during exchange.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a sphincterotomy, the physician used a cook fusion omni-tome pre-loaded sphincterotome.The peeling of the catheter was very bad [difficulty splitting].They needed to use a new product.There was no reportable information at this time.Complaint form received on 08-jun-2018: after cutting the papilla, they tried to do the exchange.It was not possible to do the peeling correctly.They lost the wire [lost wire guide access] and they needed to re-cannulate with another sphincterotome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Correction to section b5: this report is being sent to correct section b5 description of event to include the patient outcome.Concomitant medical products: erbe electrosurgical generator.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The entire breakthrough channel had been utilized and the associated wire guide was not included in the return which made it difficult to perform a complete functional test.During a visual examination, it was observed that the catheter had ripples in several areas confirming difficulty during exchange.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a sphincterotomy, the physician used a cook fusion omni-tome pre-loaded sphincterotome.The peeling of the catheter was very bad [difficulty splitting].They needed to use a new product.There was no reportable information at this time.Complaint form received on (b)(6) 2018: after cutting the papilla, they tried to do the exchange.It was not possible to do the peeling correctly.They lost the wire [lost wire guide access] and they needed to re-cannulate with another sphincterotome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7656315
Report Number1037905-2018-00293
Device Sequence Number13840461
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)210207(10)W4025617
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW4025617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer06/07/2018
07/20/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date08/14/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 DUODENOSCOPE.